Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2001, 8:29 PM MDT for Scotts Bluff County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2001, 8:29 PM MDT (02:29 UTC)
- Expired
- Jun 2, 2001, 9:20 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Scotts Bluff County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:36 PM MDT | Hail 0.75 | Mitchell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3420 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 030243 RRA SVRCYS NEC157-030320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...RE-TRANSMISSION NATIONAL WEATHER SERVICE CHEYENNE WY 829 PM MDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SCOTTSBLUFF * UNTIL 920 PM MDT * AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES WEST OF GERING...OR ABOUT 21 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE TERRYTOWN AND MINATARE IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:38 PM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 2, 1:38 PM MDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT SAT JUN 2 2001 SEVERE THUNDERSTORM POTENTIAL THROUGH THE EVENING STILL IN QUESTION OVER THE CWA. GOOD SYNOPTIC LIFT AND FAVORABLE INSTABILITY AND CAPES IN THE SOUTHEAST WYOMING PLAINS CURRENTLY...BUT DECENT DEW POINTS ARE ONLY IN A VERY SHALLOW LAYER. THROUGH THE EVENING...THE AIR MASS SHOULD CONTINUE TO MOISTEN AND THE CAP OVER THE WESTERN NEBRASKA PANHANDLE SHOULD END. MOST OF THE ACTIVITY THROUGH THE EVENING WILL NOT BE SEVERE...BUT SOME CELLS COULD PRODUCE MARGINALLY SEVERE HAIL AND WIND GUSTS WITH THE BUOYANCY AND SHEAR EXPECTED. PRECIPITATION WILL BECOME MORE STRATIFORM AND WIDESPREAD BY LATE EVENING AS BOUNDARY LAYER UPSLOPE PERSISTS...MOISTURE INCREASES AND FLOW ALOFT BECOMES MORE DIFFLEUNT. SHORTWAVE TROUGH FROM EASTERN IDAHO TO EASTERN NEVADA EARLY THIS AFTERNOON WILL WEAKEN AS IT MOVES CLOSER TO THE RIDGE AXIS ALOFT. MODELS DIFFER WITH THE DEVELOPING UPPER LOW OVER WYOMING AND MONTANA THROUGH MONDAY. THE AVN IS FURTHER NORTH WITH THE UPPER LOW AND ENERGY ROTATING AROUND THE LOW...WHILE THE ETA IS FURTHER SOUTH. PREFER THE MORE CONSISTENT ETA...ESPECIALLY WITH THE STRONG 250 MB JET STILL ON BACKSIDE OF THE TROUGH AT 12Z. POSITION OF THE UPPER LOW WILL GIVE THE MORE WIDESPREAD AND SIGNIFICANT RAINFALL TO EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...ESPECIALLY SUNDAY AFTERNOON THROUGH MONDAY. FURTHER SOUTH...THE RAINFALL MAY BE MORE SHOWERY WITH THE WESTERLY DOWNSLOPE WINDS OVER THAT AREA BY SUNDAY NIGHT AND CONTINUING ON MONDAY. MODELS CONSISTENT IN BRINGING A SIGNIFICANT SHORTWAVE TROUGH ACROSS THE CWA SUNDAY AFTERNOON AND SUNDAY NIGHT... WITH THE DOWNSLOPE WINDS PICKING UP AFTER ITS PASSAGE AND PRODUCING A BORA WIND EVENT. STRONG COLD AIR ADVECTION WILL TAKE PLACE ON SUNDAY BEHIND THE PASSAGE OF THE SHORTWAVE TROUGH WITH THE COOL AIR STAYING OVER THE CWA ON MONDAY. UPSTREAM 700 MB TEMPERATURES HAVE COOLED AROUND 10 DEGREES SINCE 12Z FRIDAY MAKING FOR A COOLER DAY ON SUNDAY AND EVEN COOLER FOR MONDAY. MAIN CONCERN FOR READINGS AT OR BELOW FREEZING ARE STILL FOR MONDAY NIGHT...BUT LOW TEMPERATURES WILL LIKELY BE IN THE MID TO UPPER 30S. SPC HAS KEPT SLIGHT RISK OF SEVERE OVER A PORTION OF THE CWA ON SUNDAY AFTERNOON AND EVENING. IN ADVANCE OF THE SHORTWAVE TROUGH THIS MAY WORK OUT...ESPECIALLY IN THE WESTERN PANHANDLE. THE INCREASE IN BOUNDARY LAYER MOISTURE TONIGHT SHOULD BRING A GOOD POSSIBILITY OF LOW CLOUDS AND FOG TO FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATER TONIGHT THROUGH MID MORNING SUNDAY. .ESTENDED DISCUSSION...RETURN TO SUMMER LIKE WEATHER COMING UP IN THE EXTENDED AS WARM AND DRY PATTERN SETS UP. AFTER UPPER LOW OVER NORTHERN PLAINS ON TUESDAY MOVES EAST...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD INTO THE INTER-MOUNTAIN WEST PER ETA. THIS RIDGE WILL DOMINATE THE CWA INTO THE WEEKEND. THE ONLY SOMEWHAT SIGNIFICANT FEATURE IS A WEAK RIPPLE IN THE 700 MB FLOW WHICH MOVES ACROSS THE AREA THURSDAY. BUT WITH LIMITED MOISTURE ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE MENTIONED. .CYS..E. WY...NONE. NE...NONE. WEILAND/DAUGHERTY
In the hours before
Special weather statement, Jun 2, 5:31 PM MDT, 2 hours 58 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-030100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 531 PM MDT SAT JUN 2 2001 ...THUNDERSTORMS WITH STRONG WINDS PUSHING ACROSS SOUTH CENTRAL AND EASTERN WYOMING... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST AT 30 MPH ACROSS THE REGION THIS EVENING. THE MAIN THREAT FROM STORMS WILL BE GUSTY WINDS OVER 50 MPH. LATE THIS AFTERNOON...WIND GUSTS OF 54 MPH WERE REPORTED AT RAWLINS AND 56 MPH AT CASPER. LIGHTNING WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE ACTIVITY SHOULD MOVE OUT OF WYOMING AND INTO THE NEBRASKA PANHANDLE AS THE EVENING PROGRESSES. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS ACROSS SOUTH CENTRAL AND SOUTHEAST WYOMING...AND THE WESTERN NEBRASKA PANHANDLE THIS EVENING. BRIEF DAMAGING WIND GUSTS WILL BE POSSIBLE IN SOME LOCALES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES AND POSSIBLE WARNINGS. JK WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:36 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.